PAULA G. JONES, M.D.; SUE A. BEIER-HANRATTY, M.D.
To the editor: We write to report an unusual case of severe neurologic and renal toxicity associated with acyclovir therapy.
A 63-year-old man was admitted in March 1986 for treatment of disseminated cutaneous herpes zoster. Five days before admission, he developed herpetic skin lesions over the distribution of the ophthalmic branch of the trigeminal nerve. On admission, he had scattered, vesicular, herpetiform skin lesions on his back, abdomen, left hip and both sides of the neck. He had been hospitalized 2 weeks previously for repair of an abdominal aortic aneurysm, from which he had recovered uneventfully. He also had a
Learn more about subscription options.
Register Now for a free account.
JONES PG, BEIER-HANRATTY SA. Acyclovir: Neurologic and Renal Toxicity. Ann Intern Med. 1986;104:892. doi: 10.7326/0003-4819-104-6-892_2
Download citation file:
Published: Ann Intern Med. 1986;104(6):892.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only